Modeling of coupled chaotic oscillators

Ying Cheng Lai, Celso Grebogi

Research output: Contribution to journalArticlepeer-review

65 Scopus citations


Chaotic dynamics may impose severe limits to deterministic modeling by dynamical equations of natural systems. We give theoretical argument that severe modeling difficulties may occur for high-dimensional chaotic systems in the sense that no model is able to produce reasonably long solutions that are realized by nature. We make these ideas concrete by investigating systems of coupled chaotic oscillators. They arise in many situations of physical and biological interests, and they also arise from discretization of nonlinear partial differential equations.

Original languageEnglish (US)
Pages (from-to)4803-4806
Number of pages4
JournalPhysical Review Letters
Issue number24
StatePublished - 1999
Externally publishedYes

ASJC Scopus subject areas

  • General Physics and Astronomy


Dive into the research topics of 'Modeling of coupled chaotic oscillators'. Together they form a unique fingerprint.

Cite this